MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS RESURFACING HEAD CANNULATED IMPACTOR

TORNIER S.A.S. AEQUALIS RESURFACING HEAD CANNULATED IMPACTOR
Catalog Number MWB072
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that the plastic part of the impactor was found loose or broken during the set inspection.
 
Additional Manufacturer Narrative
The reported event was confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual inspection of the returned device shows breakage as evident by the separation of the impactor tip from the impactor handle.Multiple scratch marks on the proximal surface of the impactor handle indicating towards heavy usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a wear related issue.The event was caused by repetitive usage and going through multiple cycles of sterilization and cleaning.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS RESURFACING HEAD CANNULATED IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20176281
Report Number3000931034-2024-00536
Device Sequence Number8364643
Product Code HWA
UDI-Device Identifier03700386990106
UDI-Public03700386990106
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberMWB072
Device Lot Number06E224
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown